Alert archive / California / Wind Advisories in 2006

Wind Advisory 9, NWS Phoenix, AZ

April 9, 2006

NWS Phoenix, AZ issued this wind advisory at Apr 9, 2006, 7:19 PM PDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 9, 2006, 7:19 PM PDT (02:19 UTC)
Expired
Apr 9, 2006, 11:00 PM PDT
In force
4 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPSR 100219
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
719 PM MST SUN APR 9 2006


CAZ032-033-100600-
/O.NEW.KPSR.WI.Y.0009.060410T0219Z-060410T0600Z/
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...CHIRIACO SUMMIT...DESERT CENTER...
EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...
IMPERIAL...AND THE SALTON SEA
719 PM PDT SUN APR 9 2006

...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND
ADVISORY UNTIL 11 PM PDT FOR THE IMPERIAL VALLEY OF SOUTHEAST
CALIFORNIA...NORTH TO PORTIONS OF INTERSTATE 10 NEAR CHIRIACO SUMMIT.

WEST AND SOUTHWEST WIND GUSTS OF BETWEEN 35 AND 45 MPH CAN BE
EXPECTED ACROSS THE IMPERIAL VALLEY FROM THE MEXICAN BORDER NORTH TO
THE SALTON SEA. ALSO...PORTIONS OF INTERSTATE 10 NEAR THE CHIRIACO
SUMMIT ARE VULNERABLE TO STRONG GUSTS AND CROSS WINDS.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN
30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND
50 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT
AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER
A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA
CAUTION.

$$

HV
1 follow-up statement
000 
WWUS75 KPSR 100556
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
1056 PM MST SUN APR 9 2006


CAZ032-033-100700-
/O.EXP.KPSR.WI.Y.0009.000000T0000Z-060410T0600Z/
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...CHIRIACO SUMMIT...DESERT CENTER...
EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...
IMPERIAL...AND THE SALTON SEA
1056 PM PDT SUN APR 9 2006

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

THE WIND ADVISORY ISSUED EARLIER FOR THE IMPERIAL VALLEY OF SOUTHEAST
CALIFORNIA...THE SALTON SEA...AND PORTIONS OF INTERSTATE 10 NEAR
CHIRIACO SUMMIT WILL EXPIRE AT 11 PM PDT THIS EVENING.  

STRONG WINDS WHICH REACHED SPEEDS OF NEARLY 50 MPH AT IMPERIAL
CALIFORNIA WILL DIMINISH BELOW WIND ADVISORY LEVELS AFTER 11 PM...
HOWEVER BREEZY CONDITIONS IN THE 15 TO 25 MPH RANGE WILL CONTINUE
UNTIL LATE TONIGHT.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 9, 3:55 PM PDT, 3 hours 24 minutes earlier.

Area forecast discussion, Apr 9, 3:55 PM PDT, 3 hours 24 minutes before
AZZ020>028-CAZ030>033-100600-

AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE PHOENIX AZ
355 PM MST SUN APR 9 2006

SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.SYNOPSIS...
A WEAKENING PACIFIC LOW PRESSURE SYSTEM WILL BRING BREEZY TO WINDY
WEATHER TONIGHT THROUGH MONDAY WITH THE STRONGEST WINDS IN SOUTHWEST
ARIZONA AND SOUTHEAST CALIFORNIA. IT WILL ALSO BE COOLER MONDAY.
STRONG HIGH PRESSURE ALOFT WILL BRING A SIGNIFICANT WARMING TREND
TUESDAY THROUGH THURSDAY WITH THE WARMEST WEATHER SO FAR THIS YEAR
THURSDAY...AND THE FIRST 90 DEGREE WEATHER OF THE YEAR IN MOST DESERT
LOCATIONS. A STRONG LOW PRESSURE SYSTEM FROM THE GULF OF ALASKA WILL
BRING WINDY WEATHER FRIDAY WITH MUCH COOLER WEATHER IN SOUTHEAST
CALIFORNIA AND SOUTHWEST ARIZONA FRIDAY...AND SOUTH-CENTRAL ARIZONA
SATURDAY. THERE IS ALSO A SLIGHT CHANCE OF SHOWERS FRIDAY AND FRIDAY
NIGHT.

&&

.SHORT TERM...
TONIGHT THROUGH WEDNESDAY...
A SW FLOW SUBTROPICAL 300 MB 100KT JET WILL ENTER FAR SE CA AND SW
AZ LATE TONIGHT AND MOVE NE ACROSS AZ MON AS A TROF APPROACHES THE
SOUTHERN CA COAST...WEAKENS AS IT MOVES INLAND AND LIFTS NE INTO THE
GREAT BASIN. MAIN AFFECT WILL BE WIND TONIGHT INTO MON NIGHT. BOTH
700/850MB WINDS TO BE 30KTS TONIGHT/MON OVER SE CA SW AZ AND BRIEFLY
UP TO 30 KTS OVER SOUTH CENTRAL AZ LATE TONIGHT. STRONGEST SURFACE
WINDS TO BE OVER SE CA AND SW AZ TONIGHT INTO MON BUT MODELS SHOW
THAT WIND SPEEDS ARE EXPECTED TO STAY JUST BELOW WIND ADVISORY
CRITERIA. AN AREA OF HIGH CLOUDS ARE BEING STEERED BY THE
SUBTROPICAL JET AND THE BULK OF THE CLOUDS SHOULD STAY SOUTH OF ITS
AXIS SO MAINLY SOUTH CENTRAL AZ WILL BE ON THE NORTHERN EDGE OF THIS
BAND OF HIGH CLOUDS AS IT COMES THROUGH TONIGHT/MON. OTHERWISE
JUST SOME MID/HIGH LEVEL MOISTURE WILL BE ASSOCIATED WITH THE TROF
ITSELF AS IT PASSES THROUGH MON. MAIN DYNAMICS AND MOISTURE OF THE
TROF WILL STAY NORTH OF OUR REGION. TEMPS WILL ALSO COOL AROUND 6
DEGS MON WITH TROF PASSAGE. WINDS WILL BE DECREASING TUES AS SW FLOW
SLOWLY LESSENS AND RIDGING BEGINS TO DEVELOP LATE TUES. THIS WILL
ALSO BRING A DEG OR 2 RECOVERY TO THE TEMPS. HIGH PRESSURE CENTERED
IN CENTRAL TX WILL THEN EXPAND INTO AZ WED AS A LOW PRESSURE AREA
WELL OFF THE CENTRAL CA COAST CONTINUES TO DEEPEN. THIS WILL RESULT
IN A DRIER SW FLOW AND WARMER TEMPS WED FOR OUR REGION.

&&

.LONG TERM...
WEDNESDAY NIGHT THROUGH SUNDAY...
HIGHER PRESSURE ALOFT OVER MEXICO WILL HAVE EXPANDED NORTH BY
THURSDAY WITH SIGNIFICANTLY WARMER WEATHER THURSDAY. IN FACT...THE
WARMEST WEATHER SO FAR THIS YEAR AND THE FIRST 90 DEGREE WEATHER OF
THE YEAR IN MOST DESERT LOCATIONS INCLUDING THE GREATER PHOENIX AND
YUMA AREAS IS FORECAST FOR THURSDAY UNDER SUNNY SKIES.

A STRONG LOW PRESSURE SYSTEM FROM THE GULF OF ALASKA WILL BE WEST OF
NORTHERN BAJA CALIFORNIA NEAR 130 DEGREES WEST LONGITUDE THURSDAY
AND MOVING ONLY VERY SLOWLY EAST. THIS SYSTEM IS THEN EXPECTED TO
ACCELERATE NORTHEAST TOWARD SOUTHERN CALIFORNIA THURSDAY NIGHT AND
FRIDAY...REACHING THE COAST FRIDAY EVENING.

THE APPROACH OF THE LOW PRESSURE SYSTEM WILL RESULT IN INCREASING
CLOUDINESS AND WINDY WEATHER ACROSS THE ENTIRE AREA FRIDAY...
PARTICULARLY IN THE AFTERNOON AND EVENING.

A WIND ADVISORY WILL PROBABLY BE NEEDED FOR MUCH OF THE AREA FRIDAY
AFTERNOON AND EVENING WITH BLOWING SAND AND DUST IN THE DESERT AREAS.

THIS SYSTEM WILL ALSO BRING MUCH COOLER AIR TO SOUTHEAST CALIFORNIA
AND SOUTHWEST ARIZONA FRIDAY AND FRIDAY NIGHT...AND TO SOUTH-CENTRAL
ARIZONA INCLUDING THE GREATER PHOENIX AREA FRIDAY NIGHT AND SATURDAY.

THERE WILL BE A SHORT PERIOD WHERE THERE WILL BE A SLIGHT CHANCE OF
SHOWERS WITH THE PASSAGE OF THE ASSOCIATED COLD FRONT ACROSS
SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA FRIDAY...MAINLY IN THE
AFTERNOON...AND SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX
AREA FRIDAY NIGHT. HOWEVER...DUE TO UNCERTAINTY IN THIS EXACT
TIMING...HAVE INCLUDED A SLIGHT CHANCE OF SHOWERS IN THE FORECAST
FOR ALL AREAS FRIDAY AND FRIDAY NIGHT.

THE LOW PRESSURE SYSTEM WILL MOVE RAPIDLY NORTHEAST AWAY FROM
ARIZONA WITH CLEARING FROM THE WEST BY SATURDAY MORNING.

HIGHER PRESSURE AND A DRY FLOW OF AIR ALOFT FROM THE SOUTHWEST WILL
BRING BACK SUNNY DAYS NEXT WEEKEND WITH SOME RECOVERY OF
TEMPERATURES SUNDAY.

&&

.AVIATION...
00Z TAFS...TAFS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS
PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE
DETAILED INFORMATION.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DKS/ELLIS

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.